MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RM, 5107,
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Fire (1245)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685); Full thickness (Third Degree) Burn (2696)
Date of Event 01/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) the remote monitor was returned to neuropace and is undergoing investigation.
 
Event or Problem Description
On (b)(6) 2026, the patient's mother reported that the patient's remote monitor ignited at approximately 9:40 pm on (b)(6) 2025.According to her account, the patient was interrogating his neurostimulator with the trm (sn (b)(6).During that time the mother reported the trm initially displayed its normal screen, but then started glowing orange, actively burning, and producing smoke.The mother reported that the patient had experienced a seizure prior to her noticing the fire.She immediately knocked the device away causing it to fall to the floor.At the time of the event, the trm was not connected to its power adapter.The patient sustained third-degree burns to his left palm and right fingertips, as well as a first-degree burn to his right arm above the elbow.He was evaluated and treated by his physician but did not require hospitalization.
 
Additional Manufacturer Narrative
(b)(4).The remote monitor was returned and investigated by neuropace and an external engineering laboratory.Neuropace outsourced the investigation of the remote monitor to exponent, an engineering laboratory that provides expertise in medical device failure analysis and definitive, science-based answers, the work associated with investigation.Exponent determined that the cause of the battery thermal runaway event was likely to be major mechanical damage to the tablet housing caused by large external forces.The root cause of this mechanical damage remains unknown and was not reported by the patient; however, exemplar testing shows that the mechanical damage was not likely to be caused by thermal factors, was not consistent with a drop or throw event, and required a substantial amount of force to be applied to the tablet not consistent with reasonably foreseeable misuse.Additionally, and specifically, the battery thermal runaway event was very unlikely to have arisen spontaneously due to intrinsic battery failure or battery quality issues.The root cause of the burns to the patient was direct contact with the unit.
 
Event or Problem Description
Investigation results, refer to section h10 additional information: the thermal event resulted in the patient sustaining burns to their left palm, right fingertips, and right arm above the elbow.We noted a discrepancy in the information obtained relating to the patient.The fda report submitted by the physician (mw5182362) reported the patient sustained superficial (first degree) burns.Npce was informed by the mother that the patient sustained third-degree burns to left palm and right fingertips and a first-degree burn to right arm above the elbow.The initial mdr reported by neuropace, included the information as reported by the mother (as third-degree burn to left palm and right fingertips and first-degree burn to right arm above the elbow).Original report on (b)(6) 2026, the patient's mother reported that the patient's remote monitor ignited at approximately 9:40 pm on (b)(6) 2025.According to her account, the patient was interrogating his neurostimulator with the trm (sn (b)(6)).During that time the mother reported the trm initially displayed its normal screen, but then started glowing orange, actively burning, and producing smoke.The mother reported that the patient had experienced a seizure prior to her noticing the fire.She immediately knocked the device away causing it to fall to the floor.At the time of the event, the trm was not connected to its power adapter.The patient sustained third-degree burns to his left palm and right fingertips, as well as a first-degree burn to his right arm above the elbow.He was evaluated and treated by his physician but did not require hospitalization.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
5108822607
MDR Report Key24104387
Report Number3004426659-2026-00007
Device Sequence Number10259979
Product Code PFN
UDI-Device Identifier00855547005427
UDI-Public0100855547005427
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberRM, 5107,
Device Catalogue Number1008449
Device Lot Number35084-1-1-1
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Life Threatening;
Patient Age43 YR
Patient SexMale